MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM TCG; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVC
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "during picc line placement the peel-away sheath sheared during placement.An mst kit was opened to obtain another peel-away sheath which was successfully placed.The patient was in her 20's and had 'tough' skin and it was difficult to access her vein secondary to moving/toughness of vessel wall." there was no patient harm or injury.No medical intervention required.A replacement sheath was used without incident.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one peel-away sheath with dilator assembly for analysis.Signs of use were observed on the sheath and dilator.Visual analysis revealed that the distal end of the sheath tip was damaged.No other defects were observed with the dilator.The sheath length from the tabs to the distal tip measured approximately 2 13/16" , which is within the specification limits of 2 5/8"-2 7/8" per peel-away product drawing.The sheath outer diameter measured 0.099", which is within the specification limits of 0.097"-0.102" per peel-away extrusion product drawing.The sheath inner diameter at the distal tip could not be accurately measured due to the nature of the damage.The peel-away sheath and dilator were functionally tested per the product instructions for use (ifu).The ifu provided with this kit instructs the user , "ensure dilator is in position and locked to hub of sheath." the dilator was removed, reinserted back into the sheath, and locked into the sheath hub.The dilator was able to pass through the sheath tip with little to no resistance.Manufacturing was contacted as a part of this complaint investigation.They stated that based on the customer report that the patient had "tough" skin and there was difficulty navigating through the vessel wall , undue force likely caused or contributed to the reported event.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding , or component damage.If necessary, enlarge cutaneous puncture site with cutting edge of scalpel, positioned away from guidewire.Insert catheter through peel-away sheath to final indwelling position.Retract and/or gently flush while advancing catheter if resistance is met." the report of peel-away body damage was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the sheath tip was damaged.Despite the damage, the sheath and the dilator met all relevant functional requirements.Information from the customer suggests the insertion site was "tough", of which the ifu informs the user, "if necessary, enlarge cutaneous puncture site with cutting edge of scalpel, positioned away from guidewire." based on the customer report that the patient had "tough" skin and there was difficulty navigating through the vessel wall, undue force likely caused or contributed to the reported event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM TCG
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22436227
Report Number9680794-2025-00569
Device Sequence Number20010770
Product Code LJS
UDI-Device Identifier10801902208733
UDI-Public(01)10801902208733(11)250131(17)260606(10)33F24L0982(21)
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/06/2026
Device Catalogue NumberDLX-45552-CURVC
Device Lot Number33F24L0982
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer07/09/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown